# SDR 97ZZZX2913

- Difficulty date: May 28, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1849W
- Make and model: Beech A36
- Aircraft serial: E428
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Rod End
- Part number: AHM6NMB
- Condition: Failed
- Location: Nlg Retract
- Part time: 5,343 hours
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

THIS ROD END IS PART OF THE AFT EXTENSION/RETRACTION TUBE FOR THE NOSE GEAR RETRACT SYSTEM.  THE TUBE WAS FOUND INSTALLED BACKWARDS RESULTING IN THE INCORRECT ROD END STYLE BEING ATTACHED TO THE GEARBOX ARM.  THIS ROD END SHOULD HAVE BEEN ATTACHED TO THE IDLER ARM.  THE DESIGN OF THIS ROD END IS FOR FORE AND AFT MOVEMENT (IDLER ARM) NOT ROTATIONAL MOVEMENT (GEARBOX).  THE RESULT WAS THAT SIDE PRESSURE CRACKED THE ROD END BEARING CASE, STRETCHED THE CASE TO A 'C' SHAPE DURING GEAR OPERATION, AND, FINALLY, ALLOWED THE BEARING TO SEPARATE FROM THE CASE RESULTING IN THE NOSE GEAR FAILING TO EXTEND.  SUBMITTER BELIEVES THIS TO BE AN ORIGINAL FACTORY INSTALLATION.
